Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Quad Cities, IA

June 16, 2014Cedar County, Johnson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 3:58 PM CDT for Cedar County, Johnson County, Iowa. It was in force for 47 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 3:58 PM CDT (20:58 UTC)
Expired
Jun 16, 2014, 4:45 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cedar County, IA, Johnson County, IA

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:00 PM CDTTSTM WND DMGHills, IAWINDS 60 MPH WITH SMALL TREE LIMBS DOWN.
Jun 16, 4:15 PM CDTTSTM WND DMG2 Wsw Iowa City, IAHEALTHY MAPLE TREE 2FT IN DIAMETER SNAPPED AT THE BASE. TIME ESTIMATED BASED ON RADAR.
Jun 16, 4:15 PM CDTHAIL 1Se Iowa City, IA
Jun 16, 4:15 PM CDTHAIL 1.5Iowa City, IANORTHGATE DRIVE IOWA CITY.
Jun 16, 4:20 PM CDTHAIL 0.75E Iowa City, IA
Jun 16, 4:21 PM CDTHAIL 1.75Se Iowa City, IAINTERSECTION OF HWY 6 AND SCOTT BLVD.
Jun 16, 4:22 PM CDTHAIL 1.52 Ene Iowa City, IA
Jun 16, 4:24 PM CDTHAIL 1Iowa City, IAPEA TO QUARTER SIZE HAIL STARTED 415PM. NEAR I-80 EXIT 246.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:36 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS53 KDVN 162058
SVRDVN
IAC031-103-162145-
/O.NEW.KDVN.SV.W.0071.140616T2058Z-140616T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA... 
  JOHNSON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 354 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERSIDE...
  AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HILLS AROUND 405 PM CDT.
  IOWA CITY AND UNIVERSITY HEIGHTS AROUND 415 PM CDT.
  CORALVILLE AND OAKDALE AROUND 420 PM CDT.
  SOLON AND LAKE MACBRIDE STATE PARK AROUND 435 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE IOWA CITY MUNICIPAL AIRPORT...
UNIVERSITY OF IOWA...WEST OVERLOOK...ELMIRA...OASIS...SUGAR BOTTOM
CAMP GROUND...NEWPORT...MORSE AND SUTLIFF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 235 AND 255.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 11.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...JOHNSON COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...HILLS ACCESS
PARK AND RIVER JUNCTION PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9167 4186 9129 4160 9134 4159 9137
      4144 9136 4142 9137 4142 9148 4148 9151
      4149 9150 4151 9153 4151 9177
TIME...MOT...LOC 2058Z 194DEG 28KT 4151 9153

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
6 follow-up statements
863 
WWUS53 KDVN 162111
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
411 PM CDT MON JUN 16 2014

IAC031-103-162145-
/O.CON.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
411 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CEDAR AND JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLS...AND
MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST BRANCH AND CORALVILLE AROUND 420 PM CDT.
  SOLON AND LAKE MACBRIDE STATE PARK AROUND 435 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNIVERSITY OF IOWA...WEST
OVERLOOK...ELMIRA...OASIS...SUGAR BOTTOM CAMP GROUND...MORSE...
NEWPORT AND SUTLIFF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 235 AND 255.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 12.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...JOHNSON COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...HILLS ACCESS
PARK AND RIVER JUNCTION PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9167 4186 9129 4160 9134 4159 9137
      4144 9136 4142 9137 4142 9148 4148 9151
      4149 9150 4151 9153 4151 9177
TIME...MOT...LOC 2111Z 194DEG 28KT 4161 9150

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
593 
WWUS53 KDVN 162113
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT MON JUN 16 2014

IAC031-103-162145-
/O.CON.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
413 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CEDAR AND JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLS...AND 
MOVING NORTH AT 30 MPH. AT 410 PM CDT...A TRAINED SPOTTER ESTIMATED
WINDS OF 60 MPH WITH SMALL TREE BRANCHES DOWN IN THE TOWN OF HILLS. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORALVILLE AND OAKDALE AROUND 420 PM CDT.
  SOLON AND LAKE MACBRIDE STATE PARK AROUND 435 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WEST OVERLOOK...ELMIRA...
OASIS...SUGAR BOTTOM CAMP GROUND...NEWPORT...MORSE AND SUTLIFF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 235 AND 255.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 12.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...JOHNSON COUNTY FAIRGROUNDS...CEDAR BLUFF ACCESS...HILLS ACCESS
PARK AND RIVER JUNCTION PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9167 4186 9129 4160 9134 4159 9137
      4144 9136 4142 9137 4142 9148 4148 9151
      4149 9150 4151 9153 4151 9177
TIME...MOT...LOC 2113Z 194DEG 28KT 4163 9149

HAIL...1.00IN
WIND...60MPH

$$

MCCLURE
322 
WWUS53 KDVN 162122
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT MON JUN 16 2014

IAC031-103-162145-
/O.CON.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
422 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CEDAR AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOWA 
CITY...AND MOVING NORTH AT 30 MPH. AT 415 PM...A TRAINED SPOTTER 
REPORTED QUARTER SIZE HAIL IN IOWA CITY. 

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOLON AND LAKE MACBRIDE STATE PARK AROUND 435 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SUGAR BOTTOM CAMP GROUND...
MORSE AND SUTLIFF.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 242 AND 255.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...JOHNSON COUNTY FAIRGROUNDS AND CEDAR BLUFF ACCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9157 4186 9129 4160 9134 4159 9137
      4159 9161
TIME...MOT...LOC 2121Z 194DEG 28KT 4169 9147

HAIL...1.50IN
WIND...60MPH

$$

MCCLURE
414 
WWUS53 KDVN 162126
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 PM CDT MON JUN 16 2014

IAC031-103-162145-
/O.CON.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
426 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CEDAR AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF 
SOLON...AND MOVING NORTH AT 50 MPH. SEVERAL REPORTS OF HAIL UP
TO GOLFBALL SIZE HAVE BEEN REPORTED IN IOWA CITY. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON AND SOUTHWESTERN CEDAR COUNTIES.

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 242 AND 255.

OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...JOHNSON COUNTY FAIRGROUNDS AND CEDAR BLUFF ACCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9157 4186 9129 4160 9134 4159 9137
      4159 9161
TIME...MOT...LOC 2126Z 193DEG 45KT 4179 9144

HAIL...1.75IN
WIND...60MPH

$$

MCCLURE
404 
WWUS53 KDVN 162130
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT MON JUN 16 2014

IAC031-103-162145-
/O.CON.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
430 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CEDAR AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445 PM CDT...

AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOLON...AND
MOVING NORTH AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON AND WEST CENTRAL CEDAR COUNTIES.

OTHER LOCATIONS AFFECTED INCLUDE CEDAR BLUFF ACCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4186 9157 4186 9129 4172 9132 4172 9159
TIME...MOT...LOC 2130Z 193DEG 45KT 4184 9142

HAIL...1.75IN
WIND...60MPH

$$

MCCLURE
286 
WWUS53 KDVN 162141
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT MON JUN 16 2014

IAC031-103-162152-
/O.EXP.KDVN.SV.W.0071.000000T0000Z-140616T2145Z/
JOHNSON IA-CEDAR IA-
441 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CEDAR AND
NORTHEASTERN JOHNSON COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4186 9157 4186 9129 4172 9132 4172 9159
TIME...MOT...LOC 2142Z 193DEG 45KT 4199 9137

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:03 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 16, 1:03 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
103 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 641 AM CDT MON JUN 16 2014

FOG WAS BEING REPORTED EARLY THIS MORNING ALONG THE LENGTH OF THE IA/MO
BORDER AND INTO FAR SOUTHEAST IA INCLUDING KECK AND KABUL. HAVE
UPDATED THE FORECAST TO INCLUDE PATCHY EARLY MORNING FOG...WHICH
SHOULD QUICKLY DISSIPATE AFTER SUNRISE.

&&

.SYNOPSIS...
ISSUED AT 338 AM CDT MON JUN 16 2014

A RATHER QUIET NIGHT SO FAR OVER THE REGION COURTESY OF A BROAD LOW
LEVEL ANTICYCLONIC FLOW ON THE EDGE OF HIGH PRESSURE ANCHORED OVER
THE MID ATLANTIC AND SOUTHEAST U.S.  LOW PRESSURE THAT MOVED THROUGH
NW MN SUNDAY WAS IN SE ONTARIO...WITH A WEAK FRONT OR TROUGH ARCING
SE THROUGH THE WESTERN GREAT LAKES CURVING BACK SW ACROSS CENTRAL IL
AND KS. THERE...THIS BOUNDARY WAS A DIVISION BETWEEN DEW POINTS IN
THE UPPER 60S AND LOWER 70S TO THE SOUTH AND WIDESPREAD 50S TO LOWER
60S TO THE NORTH. ALOFT...A BROAD SW FLOW REACHED FROM THE DESERT SW
TO THE GREAT LAKES. THIS BOUNDARY HAS SO FAR BEEN RATHER INACTIVE
WITH A LACK OF MACS ACTIVITY WITH ONLY A FEW SCATTERED SEEN ON
AREA RADAR PERCOLATING IN E CENTRAL MO INTO SOUTHERN IL...WHILE
THE PLAINS APPEARS TO BE CAPPED. A VERY JUICY AIR MASS WAS POISED
AT 850 MB IN THE SOUTHERN PLAINS...WHERE THE SE U.S. HIGH WAS
CHANNELING A FLOW OF GULF MOISTURE AND DEW POINTS FROM 16 TO 18
FROM TX INTO S CENTRAL KS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 338 AM CDT MON JUN 16 2014

CHALLENGING FORECAST WITH MAIN FOCUS ON POTENTIAL FOR THUNDERSTORMS
THAT COULD BE BOTH SEVERE AND ALSO HEAVY RAIN PRODUCERS. SHORTWAVE
IMPULSE MOVING OUT OF EASTERN CO THIS MORNING IS EXPECTED TO LIFT
INTO THE MO VALLEY BY AFTERNOON. AS THIS INTERACTS WITH A THE FEED
OF HIGH THETA AIR RETURNING BACK N-NE OUT OF THE SOUTHERN PLAINS
AND STEEP MID LEVEL LAPSE RATES...A COMPLEX OF THUNDERSTORM IS
LIKELY TO DEVELOP IN NW IA OR SW MN BY MID TO LATE AFTERNOON.
FURTHER SE...OVER THE LOCAL AREA...SOUTHERLY WINDS AND THE RETURNING
DEEP MOISTURE ON WHAT LOOKS TO BE A DIFFUSE WARM FRONT MAY ALSO BE
CAPABLE OF TRIGGERING CONVECTION...BUT THE AMOUNT OF CAPPING MAY BE
INHIBIT IVE. THERE IS OVERALL LOW CONFIDENCE IN ANY MODEL SOLUTION
TODAY INTO TONIGHT WITH EVEN HIGH RES SHORT TERM MODELS NOT OFFERING
MUCH GUIDANCE WITH THEIR RATHER POOR PERFORMANCE DEPICTING NEARLY
NON-EXISTENT CONVECTIVE TRENDS THIS MORNING...THAT LEAD TO MODEL
SUGGESTED OUTFLOW BOUNDARIES AND STORM GENESIS REGIONS LATER TODAY.

CONCEPTUALLY...WHAT IS SUGGESTED IS THAT THERE WILL BE AN MACS
DEVELOPING WELL TO THE NW THIS AFTERNOON...TRACKING E AND POSSIBLY
SE INTO NE IA AND PERHAPS NW IL LATE TONIGHT FOLLOWING CORFIDI
VECTORS AND THETA GRADIENTS. THIS EVOLUTION WOULD HAVE THE POTENTIAL
FOR DAMAGING WIND AND HEAVY RAINFALL...ESPECIALLY IF BACK BUILDING
PROPAGATION WERE TO OCCUR OVER THE AREA LATE TONIGHT CONSIDERING THE
HIGH PW VALUES. THERE IS ALSO THE POSSIBILITY THAT THE ENTIRE
COMPLEX MAY STAY NORTH...CLOSER TO THE NOSE OF THE 40 TO 50 KT LOW
LEVEL JET WELL INTO MN AND WI AND NOT IMPACT THE AREA UNDER A
SUFFICIENT CAPPING INVERSION OR ELEVATED MIXED LAYER. BASED ON
THIS LEVEL OF LOW CONFIDENCE OF LARGELY DIFFERING SOLUTIONS...WILL
KEEP LIKELY POPS LIMITED TO THE FAR NORTH...MAINLY FROM MIDNIGHT
AND BEYOND...TAPERING TO SLIGHT CHANCES SOUTH OF I-80 OVERNIGHT.
OUTSIDE THE POSSIBLE ORGANIZED COMPLEX...WILL CARRY VERY LOW POPS OVER
THE FORECAST AREA THIS AFTERNOON INTO EVENING.

OTHERWISE...SUMMER HEAT AND HUMIDITY RETURNS TODAY WITH HIGHS LIKELY
INTO THE MID AND UPPER 80S WITH DEW POINTS IN THE UPPER 60S TO NEAR
70 BY EVENING. SOUTH WINDS WILL BE BREEZY...BUT NOT AS STRONG AS
SUNDAY WITH THE MIXING SOMEWHAT OFFSETTING THE LOW LEVEL MOISTURE
RETURN. THE HIGHER DEW POINTS AND CONTINUED BRISK SOUTHERLY FLOW
WILL HOLD MINS TONIGHT IN THE UPPER 60S TO LOWER 70S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 338 AM CDT MON JUN 16 2014

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK THIS WEEK IS HIGH. CONFIDENCE IS LOW ON THE
OVERALL TIMING/PLACEMENT OF FEATURES AND RAINFALL AMOUNTS...WHICH
COULD BE SIGNIFICANT.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S.

INTERNALLY...THE VARIOUS MODELS AGREE THAT THERE WILL BE AN
ORGANIZED THUNDERSTORM COMPLEX NEAR THE AREA AT SUNRISE TUESDAY WITH
A LIKELY BOUNDARY FROM SAID COMPLEX BETWEEN HWY 20 AND I-80. THIS
BOUNDARY SHOULD HAVE ISOLATED TO SCATTERED STORMS ALONG IT TUESDAY
MORNING AND WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT TUESDAY
AFTERNOON.

WHERE THIS BOUNDARY STALLS WILL DETERMINE MAX TEMPERATURES ON
TUESDAY. SOUTH OF THIS BOUNDARY TEMPERATURES PUSHING 90 ARE VERY
POSSIBLE. NORTH OF THE BOUNDARY TEMPERATURES WILL REMAIN COOL FOR
MUCH OF THE DAY BEFORE REBOUNDING LATE IN THE AFTERNOON.

TUESDAY NIGHT INTO WEDNESDAY MORNING ANOTHER ORGANIZED THUNDERSTORM
COMPLEX WILL PASS CLOSE TO OR THROUGH THE AREA. THE NORTHERN HALF OF
THE AREA LOOKS TO HAVE THE BEST CHANCE FOR STORMS. SOME OF THESE
STORMS MAY BE STRONG TUESDAY NIGHT. BOUNDARIES FROM THE TUESDAY
NIGHT STORM COMPLEX WILL THEN PROVIDE THE FOCUS FOR NEW STORM
DEVELOPMENT WEDNESDAY AFTERNOON.

LIKE TUESDAY...TEMPERATURES ON WEDNESDAY WILL BE HIGHLY DEPENDENT ON
WHERE BOUNDARIES FROM THE STORM COMPLEX STALL.

WEDNESDAY NIGHT YET ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN
THE MIDWEST. THIS STORM COMPLEX COULD AFFECT THE AREA. THE MODELS
DIFFER CONSIDERABLY ON THE INITIATION POINT OF THIS COMPLEX
WEDNESDAY AFTERNOON AND WHERE IT TRACKS WEDNESDAY NIGHT.

THURSDAY ON...
THE MODEL CONSENSUS HAS HIGH CHANCE TO LIKELY POPS FOR THURSDAY
BASED ON AN ORGANIZED STORM COMPLEX MOVING THROUGH THE AREA.

THURSDAY NIGHT THROUGH SUNDAY THE MODEL CONSENSUS CONTINUES THE
ACTIVE WEATHER PATTERN FOR THE AREA WITH SLIGHT CHANCE TO CHANCE
POPS IN EVERY 12 HOUR PERIOD. THERE WILL BE PERIODS OF DRY WEATHER
FROM THURSDAY NIGHT THROUGH SUNDAY THAT MAY BE 6 OR MORE HOURS LONG.
HOWEVER...DIFFERENCES BETWEEN THE MODELS ON THE TIMING OF FEATURES
DOES NOT ALLOW THE PLACEMENT OF DRY WEATHER WITH ANY CERTAINTY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1243 PM CDT MON JUN 16 2014

ISOLATED TO SCATTERED STORMS OVER NORTHEAST MO WILL LIFT NORTHWARD
OVER THE AREA AND CONTINUE TO DEVELOP INTO EARLY THIS EVENING.
A PULSE SEVERE STORM WITH LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. OTHERWISE... ANTICIPATE SEVERE STORMS OUT WEST TO MOVE
INTO AREAS MAINLY ALONG AND NORTH OF I-80 LATER THIS EVENING INTO
THE OVERNIGHT AHEAD OF A WARM FRONT. THESE STORMS WILL BRING RISK
OF VERY LARGE HAIL AND DAMAGING WINDS OF 60-80 MPH. AS RESULT HAVE
HIT THE MENTION OF STORMS HARDEST AT KDBQ AND KCID. CONDITIONS IN THE
STORMS WILL LOWER INTO MVFR TO IFR. RESIDUAL OUTFLOW BOUNDARIES
AND VEERING 50 KT LOW LEVEL JET MAY ALLOW FOR REDEVELOPMENT TO
PERSIST INTO EARLY TUE AM. ABUNDANT MOISTURE AND WET GROUND IN
SOME AREAS MAY ALLOW FOR PATCHY FOG 2-6SM TO DEVELOP TOWARD SUNRISE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...SHEETS
SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...08
AVIATION...05
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 3:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             WAYLAND                 41.15N 91.66W
06/16/2014  M1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL.

&&

TEO
Local storm report, Jun 16, 3:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       3 ENE CHARLIE HEATH MEM 40.60N 91.84W
06/16/2014  M1.10 INCH       CLARK              MO   TRAINED SPOTTER

&&

BILLN
Local storm report, Jun 16, 3:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             1 ESE WASHINGTON        41.30N 91.68W
06/16/2014  M0.50 INCH       WASHINGTON         IA   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL.

&&

TEO
Local storm report, Jun 16, 3:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     2 E WASHINGTON          41.30N 91.65W
06/16/2014  E60 MPH          WASHINGTON         IA   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH. SMALL LIMBS DOWN.

&&

BILLN
Local storm report, Jun 16, 3:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/16/2014  M67 MPH          WASHINGTON         IA   AWOS

            AWOS MEASURED.

&&

BILLN
Local storm report, Jun 16, 3:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/16/2014  M67.00 MPH       WASHINGTON         IA   AWOS

            AWOS MEASURED.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningDVNHenry, Lee, Van Buren45 min
Jun 16, 2:51 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson39 min
Jun 16, 3:22 PM CDTSevere Thunderstorm WarningDVNWashington53 min
Jun 16, 4:36 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn39 min
Jun 16, 5:17 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.